Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 241, NWS Shreveport, LA

June 7, 2004McCurtain County, Oklahoma

NWS Shreveport, LA issued this severe thunderstorm warning at Jun 7, 2004, 5:48 PM CDT for McCurtain County, Oklahoma. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 7, 2004, 5:48 PM CDT (22:48 UTC)
Expired
Jun 7, 2004, 6:45 PM CDT
In force
57 min
Issued by
NWS Shreveport, LA
Area
Counties, with a storm outline in the text

County McCurtain County, OK

The radar

The Western Arkansas radar (KSRX), 152 km from the middle of the area, began a volume at 22:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 10.8 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2004-06-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1653 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2004-06-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 118 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1653 J/kg
Mixed-layer CIN
-30 J/kg
Mixed-layer LCL
527 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
118 m²/s²
0-3 km storm-relative helicity
118 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

982 
WUUS54 KSHV 072248
SVRSHV
OKC089-072345-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
547 PM CDT MON JUN 7 2004

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MCCURTAIN COUNTY IN SOUTHEAST OKLAHOMA

* UNTIL 645 PM CDT

* AT 544 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS LOCATED 2
  MILES SOUTH OF HAWORTH...AND MOVING NORTH AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  HAWORTH BY 555 PM CDT

REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE
THUNDERSTORM WARNING FOR...
  MCCURTAIN COUNTY IN SOUTHEAST OKLAHOMA
UNTIL 645 PM CDT.

LAT...LON 3404 9448 3401 9449 3379 9449 3370 9462
          3382 9477 3396 9461 3398 9461 3407 9450

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 2:20 PM CDT, 3 hours 28 minutes earlier.

Area forecast discussion, Jun 7, 2:20 PM CDT, 3 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
215 PM CDT MON JUN  7 2004

.DISCUSSION...

THE CURRENT AFTERNOON RADAR IMAGE SHOWS SCATTERED SHOWERS AND
THUNDERSTORMS MOVING NORTHWARD ACROSS THE EAST TEXAS LAKES
AREA...HOWEVER STORMS ARE SHOWING A WEAKENING TREND AS THEY MOVE
EAST.  THIS ACTIVITY WILL CONTINUE TO MARCH NORTHWARD...HOWEVER MOST
ACTIVITY SHOULD STAY GENERALLY WEST OF A NATCHITOCHES LA...MAGNOLIA
AR LINE.

AN UPPER LEVEL RIDGE OVER THE NORTHERN GULF THIS AFTERNOON...WILL
MEANDER IN THIS GENERAL LOCATION DURING THE NEXT 48 HOURS...AS A
WEAK SHEAR AXIS SETS UP ACROSS CENTRAL TEXAS AND EASTERN OKLAHOMA.
THE MODELS SHOW SEVERAL UPPER LEVEL DISTURBANCES ROTATING UP THE
WESTERN SIDE OF THIS RIDGE AS IT LINGERS OVER THE NORTHERN GULF.
THUS THE BEST CHANCES FOR RAIN THIS PERIOD WILL BE ACROSS NORTHEAST
TEXAS...SOUTHEAST OKLAHOMA...AND EXTREME SOUTHWEST ARKANSAS AS THESE
DISTURBANCES INTERACT WITH GULF MOISTURE AND DAYTIME HEATING.  A
DECENT CAP WILL BE OBSERVED ACROSS THE EASTERN HALF OF THE AREA...
THUS THUNDERSTORMS WILL STRUGGLE TO DEVELOP IN THE EASTERN SECTIONS
OF NORTHERN LOUISIANA AND SOUTHERN ARKANSAS. SO FOR THE FORECAST
WILL STAY WITH CURRENT TREND...OF HIGHER POPS IN THE WEST AND LOWER
IN THE EAST.  I AM GOING TO HOLD OFF ON ANY TYPE OF FLOOD
WATCH...ALTHOUGH SOME STRONGER STORMS MAY PRODUCE LOCALLY HEAVY
RAIN ACROSS THE WEST THIS PERIOD.

MAV AND FWC AGREE ON MINS...HOWEVER THERE IS SOME DISCREPANCIES ON
MAXES TEMPS ACROSS THE NORTH AND EAST.  MAV IS THROWING OFF HIGHER
POPS...WITH CORRESPONDING LOWER MAX TEMPS...WHILE FWC CONTINUES WITH
NEAR NORMAL CLIMATOLOGY.  SO WILL TAKE A BALANCE ON MAX TEMPS...AS
WE SHOULD AT LEAST HEAT UP INTO THE MID 80S...WITH RAIN NOT
AFFECTING TEMPS UNTIL MID AFTERNOON.

ELEVEN

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  72  87  72  87 /  30  50  40  50
MLU  70  89  71  88 /  20  30  20  30
TXK  72  86  71  85 /  20  50  40  50
TYR  73  83  73  85 /  30  60  50  50
LFK  71  85  72  87 /  30  60  50  50

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.

&&
Hazardous weather outlook, Jun 7, 12:00 PM CDT, 5 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT MON JUN 7 2004

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-081100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CDT MON JUN 7 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.

.DAY ONE...TODAY AND TONIGHT...
SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP OVER PARTS OF
NORTHEAST TEXAS...SOUTHEAST OKLAHOMA...AND SOUTHWEST ARKANSAS
TODAY...WITH ISOLATED THUNDERSTORMS OVER NORTH LOUISIANA. NO
HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
A GENERALLY WET UPPER AIR PATTERN WILL EXIST AS A MOIST AND UNSTABLE
ATMOSPHERE WILL BE IN PLACE ACROSS THE FOUR STATE REGION THROUGH THE
WEEK. SEVERAL UPPER DISTURBANCES WILL MOVE OVER THE AREA RESULTING IN
NUMEROUS SHOWERS AND THUNDERSTORMS...SOME PRODUCING LOCALLY HEAVY
RAINFALL...ESPECIALLY OVER THE WESTERN HALF OF THE REGION. DUE TO
PREVIOUS RAINFALL INCREASING GROUND MOISTURE...THE POTENTIAL FOR
FLOODING AND FLASH FLOODING WILL BE HIGH.

.SPOTTER CALL TO ACTION STATEMENT...
ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS...WILL NOT BE NEEDED TODAY OR TONIGHT.

03

In the hours before

Local storm report, Jun 7, 5:22 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
522 PM CDT MON JUN 07 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0310 PM     HAIL             8 SW TYLER              32.25N 95.40W
06/07/2004  1.00 INCH        SMITH              TX   BROADCAST MEDIA

            HAIL REPORTED IN FLINT.

0310 PM     TSTM WND DMG     8 SW TYLER              32.25N 95.40W
06/07/2004                   SMITH              TX   BROADCAST MEDIA

            WINDS DOWNED TREES AND POWER LINES ALONG CR 2493 BETWEEN
            FLINT AND GRESHAM.

0330 PM     TSTM WND DMG     2 SE TYLER              32.31N 95.28W
06/07/2004                   SMITH              TX   BROADCAST MEDIA

            *** 1 INJ *** TREE DOWNED ON A TRUCK AT CR2298 AND FM850.
            MAN WAS INJURED AND TAKEN TO A LOCAL HOSPITAL.

0335 PM     TSTM WND DMG     TYLER                   32.33N 95.30W
06/07/2004                   SMITH              TX   BROADCAST MEDIA

            TREES DOWNED ON THE WEST SIDE OF TOWN AT THE KELLY
            SPRINGFIELD TIRE PLANT.

0410 PM     TSTM WND DMG     1 W EAST MOUNTAIN       32.59N 94.87W
06/07/2004                   UPSHUR             TX   LAW ENFORCEMENT

            TREES DOWNED JUST WEST OF TOWN AND COUNTY WIDE.

&&

13
Local storm report, Jun 7, 5:45 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
545 PM CDT MON JUN 07 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0311 PM     TSTM WND GST     TYLER                   32.33N 95.30W
06/07/2004  63 MPH           SMITH              TX   OFFICIAL NWS OBS

            MEASURED WIND GUST AT TYLER POUNDS FIELD ASOS.

&&

13

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.